Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 231, NWS Jackson, MS

May 12, 2012Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2012, 1:56 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2012, 1:56 PM CDT (18:56 UTC)
Expired
May 12, 2012, 2:45 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 2:03 PM CDTHAIL 0.88Nw Magee, MS
May 12, 2:15 PM CDTHAIL 0.53 Ne Magee, MSDIME SIZE HAIL IN THE DRY CREEK COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS54 KJAN 121856
SVRJAN
MSC127-129-121945-
/O.NEW.KJAN.SV.W.0231.120512T1856Z-120512T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT MAY 12 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MAGEE...
  CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SANATORIUM MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR MAGEE BY 200 PM CDT...
  MARTINVILLE BY 205 PM CDT...
  RALEIGH BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3215 8951 3193 8938 3178 8981 3194 8991
TIME...MOT...LOC 1856Z 243DEG 15KT 3190 8976

$$

40
2 follow-up statements
574 
WWUS54 KJAN 121928
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT SAT MAY 12 2012

MSC127-129-121945-
/O.CON.KJAN.SV.W.0231.000000T0000Z-120512T1945Z/
SMITH MS-SIMPSON MS-
228 PM CDT SAT MAY 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN SIMPSON AND CENTRAL SMITH COUNTIES...

AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS NEW STORM WAS 
LOCATED 4 MILES WEST OF MAGEE MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANATORIUM AND MAGEE BY 240 PM CDT...
  MARTINVILLE BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3215 8951 3193 8938 3178 8981 3194 8991
TIME...MOT...LOC 1927Z 240DEG 19KT 3186 8983

$$

40
666 
WWUS54 KJAN 121945
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SAT MAY 12 2012

MSC127-129-121955-
/O.EXP.KJAN.SV.W.0231.000000T0000Z-120512T1945Z/
SMITH MS-SIMPSON MS-
245 PM CDT SAT MAY 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SIMPSON AND CENTRAL
SMITH COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN AND LIGHTNING WILL CONTINUE FROM RALEIGH TO MAGEE THROUGH 
ABOUT 315 PM.

LAT...LON 3215 8951 3193 8938 3178 8981 3194 8991
TIME...MOT...LOC 1945Z 240DEG 19KT 3200 8948

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:55 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 12, 10:55 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT SAT MAY 12 2012

...A WET DAY FOR THE REGION WITH SOME STRONGER STORMS POSSIBLE
ACROSS THE SOUTHERN AREAS...

.UPDATE...LATEST SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOWED A
CLOSED LOW AT 925-700 MB OVER THE SOUTHERN PLAINS WITH SPOKES OF
SHORTWAVES ROTATING AROUND IT. AT 200-500 MB IT WAS A OPEN SHORT
WAVE OVER THE SOUTHERN PLAINS. 200-250 MB SUBTROPICAL JET WAS
PUSHING OVER THE REGION FROM SOUTHEAST TEXAS...WHICH PUT THE REGION
IN THE LEFT FRONT QUAD. THERE WAS ALSO SOME DIFFLUENCE OVER THE
REGION AT 200-250 MB. ALSO AN MCV WAS MOVING TOWARD THE JACKSON
METRO AREA WITH THE COMPLEX OF STORMS. SURFACE ANALYSIS SHOWED A
WEAK AREA OF LOW PRESSURE OVER EASTERN LOUISIANA WITH A WARM
EXTENDING FROM THE WEAK LOW THROUGH SOUTHERN MISSISSIPPI. ALSO A
TRAILING BOUNDARY EXTENDED THROUGH SOUTHEAST TEXAS. AREAS RADARS
DONT SHOW MUCH ACTIVITY CUTTING US OFF FROM THE SOUTH...OTHER THAN
OFF THE SOUTH CENTRAL LOUISIANA COAST. THE SHORT WAVE WAS PUSHING
GULF MOISTURE OF AROUND 1.5 TO 1.6 INCHES ACROSS THE REGION.  AREA
SOUNDINGS FROM JAN AND LIX SHOWED SOME DECENT FLOW AND SHEAR IN THE
LOW TO MIDLEVELS OF 20-30 KNOTS. LIX HAD BETTER DRYING IN THE
MIDLEVELS WITH HIGHER CAPE OF AROUND 2400 WITH DCAPE OF 1200...WHILE
JAN HAD A DCAPE OF 622. SO WITH THIS IN MIND LOOK FOR PERIOD OF
SHOWERS AND THUNDERSTORMS TO CROSS THE REGION WITH LOCALLY HEAVY
DOWNPOURS POSSIBLE. ALSO WITH DECENT FLOW IN THE LOW TO
MIDLEVELS...WITH SOME LIMITED INSTABILITY THERE COULD BE SOME STRONG
STORMS OVER MAINLY THE SOUTH HALF OF THE REGION WITH WIND GUSTS OF
AROUND 50 TO 60 MPH. SO WILL KEEP PERIODS OF SHOWERS AND
THUNDERSTORMS WITH NEAR 100 PERCENT POPS. HIGH RESOLUTION MODELS
SHOWS GOOD COVERAGE FOR TODAY WITH A FEW STRONG STORMS. AN ISOLATED
TORNADO MAY BE POSSIBLE IN THE SOUTH WITH THE LOW LEVEL SHEAR
ENVIRONMENT.  HIGH RESOLUTION MODELS ALSO SHOW THAT THE BEST
COVERAGE WILL SHIFT TO THE EAST BY MID TO LATE AFTERNOON. ALSO WILL
KEEP CURRENT HIGHS IN THE MID TO UPPER 70S./17/

./PREVIOUS DISCUSSION...411 AM CDT SAT MAY 12 2012
.SHORT TERM...FOCUS TODAY WILL BE ON PRECIP (SOME HEAVY) ALONG WITH
THE RISK FOR SOME STRONGER STORMS OVER THE SOUTHERN AREAS.
CONFIDENCE IS HIGHER ON THE GENERAL EVOLUTION TODAY...BUT AS IS THE
USUAL CASE THIS TIME OF YEAR...UNCERTAINTY EXISTS IN THE DETAILS.
WHAT IS REALLY DRIVING THIS UNCERTAINTY IS THE POTENTIAL FOR
SIGNIFICANT RAINFALL TOTALS DUE TO MULTIPLE TRAINING OF STORMS. THE
CONSENSUS OF THE MODELS DO SUPPORT HEAVY RAIN WITH PERIODS OF
RAIN/STORMS TODAY/EARLY EVE WITH AREAS SEEING 1-3 INCHES. BUT THERE
ARE SOME HI-RES GUID THAT SHOWS MORE STORM TRAINING AND OFFERS
LOCALIZED HIGHER AMOUNTS OF 3-6 INCHES. WHAT BRINGS UNCERTAINTY TO
THIS HIGHER END TYPE PRECIP OCCURRING IS THE POTENTIAL FOR THE
MAJORITY OF THE CONVECTION TO REMAIN TO OUR SOUTH AND OVER SOUTHERN
LA OR EVEN THE COASTAL AREAS AND CUT OFF THE REALLY SOUPY LOW LEVEL
AIR. THIS SOUTHERN SOLUTION IS SUPPORTED MAINLY BY THE HRRR/ARW. THE
MORE NORTHERN SOLUTION IS SUPPORTED BY THE GLOBAL GUID AND THIS IS
OFTEN THE CASE DUE TO THEIR LOWER RESOLUTION. MY INITIAL THOUGHTS
WERE TO HOIST A FLASH FLOOD WATCH FOR THE SOUTHERN HALF.
HOWEVER...WILL HOLD OFF AT THE MOMENT AND LET THE NEXT SHIFT SEE THE
EVOLUTION OF THE CURRENT ACTIVITY. IT'S A REALLY CLOSE CALL AND I
WOULD NOT BE SURPRISE TO SEE A FF WATCH ISSUED LATER THIS MORNING.

OTHER CONCERN WILL BE THE RISK FOR SOME STRONG STORMS. THIS TO
HINGES ON IF ANY COMPLEX ANCHORS SOUTH OF THE CWA. IF
SO...INSTABILITY WILL BE EVEN TOUGHER TO COME BY AND ACTIVITY WILL
REMAIN JUST GENERAL TSRA AND RAIN SHOWERS. HOWEVER...IF THE SOUTH
DOES NOT GET CUT OFF BY A MORE SOUTHERN COMPLEX...THEN SOME
INSTABILITY WILL BE ABLE TO BUILD. THERE WILL BE SOME LOW LEVEL AND
DEEP LAYER SHEAR TO HELP ORGANIZED STORMS SOME AND SUPPORT A LOW END
THREAT OF DAMAGING WINDS. THERE WILL ALSO BE JUST ENOUGH LOW LEVEL
DIRECTIONAL SHEAR FOR WEAKLY CURVED HODOGRAPHS WHICH COULD SUPPORT A
BRIEF/WEAK TORNADO. AS FOR HAIL...TOO MUCH DEEP MOISTURE AND LACK OF
LAPSE RATES WILL LIMIT HAIL POTENTIAL TO HAIL LESS THAN PENNY SIZE.
THE MAIN AREA THAT COULD SEE THE STRONGER ACTIVITY LOOKS TO BE
ACROSS THE SE QUAD OF THE CWA. FOR HAZARDS...WILL FOCUS THE RISK ON
HEAVY RAIN AND THE LOW END RISK FOR DMG WINDS. MAY ALSO MENTION THE
NON-ZERO POTENTIAL FOR A TORNADO OR TWO. AS FOR TIMING...HEAVY
PRECIP RISK WILL BE FROM LATE MORNING INTO EVENING...STRONG STORM
TIMING LOOKS TO BE FROM MID MORNING TO MID AFTERNOON.

AS FOR SPECIFIC FORECAST ELEMENTS TODAY...WILL GO WITH 100% POPS
WHICH IS AN INCREASE FOR SOME AREAS. I DID LOWER TEMPS A TAD TO
ACCOUNT EARLY ONSET OF PRECIP AND SUCH WIDESPREAD COVERAGE OF PRECIP.

BY TONIGHT...THE MAIN AREA OF LIFT AND DEEP MOISTURE COMBINATION
WILL BE SHIFTING OUT OF THE AREA. GUID POPS LOOKED GOOD WITH HIGHER
CHANCES OVER THE EASTERN SECTIONS. POPS WERE RAISED A BIT OVER THE
SE AND THE BEST CHANCES WERE KEPT DURING THE EVENING PERIOD. AFTER
THAT...TRENDS WILL BE FOR LOWER RAIN CHANCES WITH OVERALL LIGHTER
AMOUNTS AS WE GO INTO SUNDAY. FOR SUN-SUN NGT...THE LOWER GUID POP
VALUES WERE USED ALONG WITH MAX/MIN TEMPS. /CME/

.LONG TERM...UPPER TROUGHING WILL BE POISED TO THE NORTHWEST OF
THE ARKLAMISS ON MONDAY...BUT SURFACE HIGH PRESSURE RIDGING AND
LITTLE MOISTURE WITH PWATS AROUND AN INCH WILL LIMIT ANY
PRECIPITATION AS THE UPPER TROUGH SWINGS ACROSS THE AREA MONDAY
NIGHT AND TUESDAY. THE ECMWF IS SLOWER MOVING THE UPPER TROUGH
ACROSS THE AREA...BUT BOTH MODELS KEEP THE BEST MOISTURE WEST AND
SOUTH OF THE AREA AND KEEP THINGS MAINLY DRY FOR THE ARKLAMISS.
PWATS WILL FALL BELOW AN INCH ON TUESDAY AS HIGH PRESSURE RIDGING
CONTINUES TO BUILD IN. HIGH PRESSURE RIDGING AT THE SURFACE AND
ALOFT WILL PREVAIL BY WEDNESDAY ALONG WITH WARMING TEMPERATURES.
H500 HEIGHTS CONTINUE TO INCREASE THROUGH THE END OF THE WEEK WITH
TEMPS UP NEAR 90 BY FRIDAY AND SATURDAY ALONG WITH THE DRY
CONDITIONS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE
PERIOD...BUT DID WARM TEMPS A BIT LATE IN THE PERIOD...LEANING
TOWARDS THE ECMWF WHICH INDICATES A STRONGER UPPER RIDGE FRI/SAT.
/15/

&&

.AVIATION...THE AREA OF RAIN/STORMS ACROSS WRN HALF OF THE CWFA THIS
MORNING SPREADING EWD DURING MIDDAY AND AFTERNOON HOURS. VFR BROKEN
CEILINGS IN ERN MS WILL GIVE WAY TO THE MVFR CONDITIONS OVER THE WRN
CWFA AS THE RAINS INCREASE. WIDESPREAD MVFR CONDITIONS AND AREAS OF
IFR IN SHRA/TSRA WILL DOMINATE THIS AFTERNOON AND EARLY TONIGHT.
EXACT TIMING OF THE IFR CONDITIONS WILL BE DIFFICULT...HOWEVER THE
RISK FOR SHRA/TSRA REMAINS QUITE HIGH THROUGH AT LEAST 15Z SUNDAY
WHEN A COLD FRONT SHOULD BE SWEEPING THROUGH THE REGION.
MEANWHILE...NELY TO SELY SURFACE WINDS SHOULD PREVAIL AT 7-12KTS
UNTIL SHIFTING NNWLY DURING SUNDAY MORNING 10-15KTS./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  65  78  57 / 100  76  29  13
MERIDIAN      79  64  79  58 /  97  83  51  20
VICKSBURG     78  62  77  56 / 100  64  16  10
HATTIESBURG   80  66  81  61 / 100  72  36  16
NATCHEZ       78  63  76  58 / 100  45  16  11
GREENVILLE    76  61  77  57 /  96  56  16   7
GREENWOOD     76  63  77  58 /  96  71  29   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/40/CME/15/
Hazardous weather outlook, May 12, 5:32 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CDT SAT MAY 12 2012

LAZ026-MSZ043>046-048>066-072>074-131045-
CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
532 AM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD STORMS WILL OCCUR ACROSS THE AREA TODAY INTO THIS EVENING
AND PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM
ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY
HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN NOON TODAY
AND MIDNIGHT TONIGHT. A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY.

IN ADDITION TO HEAVY RAINFALL...SOME STRONG STORMS WILL BE POSSIBLE
FROM MID MORNING UNTIL MID AFTERNOON. THE MAIN RISK FROM THE
STRONGEST STORMS WILL BE GUSTY WINDS OF 50-60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>042-047-
131045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
532 AM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN AND A FEW STORMS WILL OCCUR ACROSS THE AREA TODAY
INTO THIS EVENING AND PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY
FOR LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE. DUE TO MULTIPLE
ROUNDS OF STORM ACTIVITY...1 TO 3 INCHES OF RAIN MAY OCCUR. MOST OF
THE HEAVY RAIN WILL OCCUR BETWEEN NOON TODAY AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, May 12, 12:10 PM CDT, 1 hour 46 minutes before
MSZ066-074-121740-
JONES MS-FORREST MS-
1210 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT SAT MAY 12 2012

...STRONG STORM JUST NORTH OF PETAL MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PETAL AT 1208 PM CDT...
MOVING NORTH AT 30 MPH.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT MOVES INTO SOUTH
CENTRAL JONES COUNTY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST AND JONES COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3132 8916 3136 8940 3173 8923 3170 8894
      3143 8908 3143 8914 3132 8914 3131 8915
TIME...MOT...LOC 1708Z 200DEG 26KT 3143 8920

40
Special weather statement, May 12, 1:06 PM CDT, 50 minutes before
MSZ030>033-038-039-045-046-050-051-121930-
WINSTON MS-SCOTT MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-
LOWNDES MS-KEMPER MS-CLAY MS-CHOCTAW MS-
106 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SAT MAY 12 2012

...BAND OF STRONG STORMS LOUISVILLE TO PHILADELPHIA TO FOREST MOVING
   NORTHEAST AT 30 MPH...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF LONGVIEW TO 3
MILES SOUTHWEST OF PROSPECT AT 105 PM CDT...MOVING NORTHEAST AT 30
MPH INTO THE GOLDEN TRIANGLE REGION OF NORTHEAST MISSISSIPPI.

VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY MOVE
INTO THE STARKVILLE TO WEST POINT TO COLUMBUS AND MACON AREAS
BETWEEN 200 PM TO 300 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CHOCTAW...SOUTHEASTERN CLAY...NORTHERN
KEMPER...LOWNDES...NESHOBA...NORTHERN NEWTON...NOXUBEE...OKTIBBEHA...
EASTERN SCOTT AND WINSTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3292 8836 3259 8892 3237 8893 3228 8957
      3254 8959 3257 8931 3266 8932 3352 8903
      3369 8867 3369 8850 3367 8849 3367 8846
      3370 8840 3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1802Z 219DEG 59KT 3343 8897 3254 8930

40
Special weather statement, May 12, 1:32 PM CDT, 24 minutes before
MSZ063>065-121900-
LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
132 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT SAT MAY 12 2012

...STRONG STORM HEADING NORTHEAST INTO PRENTISS...MAY BECOME SEVERE

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PROGRESS AT 132 PM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THIS STORM AND IT MAY BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS AND EAST CENTRAL
LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3176 8985 3179 8943 3144 8974 3144 9007
TIME...MOT...LOC 1832Z 212DEG 25KT 3151 8991

40
Special weather statement, May 12, 1:44 PM CDT, 12 minutes before
MSZ051-052-057-058-121940-
NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
144 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT SAT MAY 12 2012

...STRONG STORM MOVING NORTHEAST THROUGH PAULDING TO ROSE HILL
AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PAULDING AT 142 PM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM. IT SHOULD APPROACH
WEST MERIDIAN LOCATIONS BY 115 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLARKE...NORTHEASTERN JASPER...WESTERN
LAUDERDALE AND EASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3257 8899 3257 8863 3196 8884 3199 8916
TIME...MOT...LOC 1842Z 203DEG 24KT 3203 8902

40
Special weather statement, May 12, 1:49 PM CDT, 7 minutes before
MSZ073-074-121950-
LAMAR MS-FORREST MS-
149 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SAT MAY 12 2012

...CLUSTER OF STRONG STORMS OVER LAMAR COUNTY HEADING NORTHEAST
   INTO THE HATTIESBURG AREA THROUGH 300 PM...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS CENTERED ABOUT 5 MILES WEST OF PURVIS AT
148 PM CDT...MOVING NORTHEAST AT 30 MPH TOWARD THE HATTIESBURG AREA.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST AND LAMAR COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3115 8962 3143 8954 3143 8915 3100 8937
      3100 8942
TIME...MOT...LOC 1848Z 223DEG 25KT 3116 8946

40
Local storm report, May 12, 1:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT SAT MAY 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/12/2012                   JONES              MS   EMERGENCY MNGR

            POWER LINES DOWN ON INDIAN SPRINGS RD AND TREES DOWN ON
            POWER LINES IN THE SHADY GROVE AREA.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:35 AM CDTSpecial Weather StatementJANClaiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more25 min
May 12, 10:01 AM CDTSpecial Weather StatementJANAttala, Copiah, Hinds, Holmes, Leake, Madison and 2 more54 min
May 12, 10:29 AM CDTSpecial Weather StatementJANHinds, Madison56 min
May 12, 10:41 AM CDTFlash Flood WarningJANMadison2 hr
May 12, 11:09 AM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Grenada, Leake, Montgomery56 min
May 12, 11:25 AM CDTSevere Thunderstorm WarningJANForrest50 min
May 12, 12:10 PM CDTSpecial Weather StatementJANJones30 min
May 12, 1:06 PM CDTSpecial Weather StatementJANLowndes, Neshoba, Newton, Noxubee, Oktibbeha, Scott and 1 more84 min
May 12, 1:32 PM CDTSpecial Weather StatementJANJefferson Davis28 min
May 12, 1:44 PM CDTSpecial Weather StatementJANJasper56 min
May 12, 1:49 PM CDTSpecial Weather StatementJANLamar61 min
May 12, 2:10 PM CDTTornado WarningJANSimpson, Smith30 min
May 12, 2:18 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba37 min
May 12, 2:43 PM CDTSpecial Weather StatementJANNewton47 min
May 12, 3:15 PM CDTSpecial Weather StatementJANSimpson60 min
May 12, 3:20 PM CDTSpecial Weather StatementJANNewton60 min
May 12, 3:29 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson61 min
May 12, 3:51 PM CDTSpecial Weather StatementJANCopiah, Simpson59 min
May 12, 3:56 PM CDTTornado WarningJANSimpson51 min
May 12, 4:11 PM CDTSpecial Weather StatementJANLauderdale59 min
May 12, 4:39 PM CDTFlash Flood WarningJANJasper, Newton, Scott, Smith3 hr
May 12, 4:49 PM CDTSpecial Weather StatementJANSimpson61 min
May 12, 5:15 PM CDTSpecial Weather StatementJANKemper60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.